Ask a doctor

Is It Normal for my Lips to Be Uneven After Having Juvederm Done 3 Days Ago?

I got half a syringe in the top lip as my top lip was thin to begin with, and a .25 in the bottom.. because it was already bigger. After the first day the right side of my top lip blew up, and became fairly bigger than the left side of my lip. It's been about 3 days and I am freaking out because it looks horrible. Today i went and got a bit of hyaluronidase injected into the right side to get rid of some of the acid. However, I see no difference.. its gotten bigger than it was before. HELP

Doctor Answers (6)

Juvederm 3 days after injection in the lips

+1

Swelling can occur for 3 to 7 days after Juvederm injections into the lips and may be uneven.  If you had even more swelling after the hyaluronidase injection, your lips are also reacting to the needle, not just the product.  Wait 2 weeks and then return to your injector for assessment.  He may need to add more filler to replace what was dissolved.  Taking an antihistamine before your injections may decrease your swelling. 


Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Lip swelling after Juvederm

+1

A picture would be helpful in assessing your situation. That being said swelling is a common temporary sequelae after fillers in the lip. I advise my patients to wait upto a week to properly assess the situation. The  other issues mentioned by the other commenters are possible but much less likely than the common swelling that frequently occurs after lip augmentation. Bottom line you should see your injector or another experienced  injector for guidance. 

Ted Brezel, MD
Long Island Dermatologist
5.0 out of 5 stars 3 reviews

Asymmetry of Upper Lip after Juvederrm

+1

On the basis of your history, the asymmetry is most likely secondary to swelling and/or minimal bleeding ,following the injection. This swelling will resolve; if there is more Juvederm in the larger side, hyaluronidase will help reduce the fullness. Rest assured that your problem is temporary.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Uneven Juvederm

+1

Greetings~

It is not uncommon for the lips to swell after injections with Juvederm and also not uncommon for them to swell in a disproportionate way and look uneven.  Generally speaking, unless there was some worry of occlusion, I would not recommend dissolving or altering anything for at least one week.  Continue to use ice. Limit strenuous activity or vigorous exercise to diminish the chances of more swelling and allow what is there to subside.  We advise our patients not to judge the areas injected for a week and then decide if some adjustment is needed.  Try to be patient.

Good luck~ 

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

Is It Normal for my Lips to Be Uneven After Having Juvederm Done 3 Days Ago?

+1

 IMHO, you should be seen and evaluated bu the MD that did the Lip Augmentation with Juvederm.  You could have a hematoma or vascular insufficieny issue that may need medical attention.  The amount of Juvederm injected, that you posted, are quite small and should not create that type, or degree of swelling.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Please post a photo - is it necrosis or a hematoma or swelling?

+1

Swelling in the lips is normal and I wouldn't have recommended hyaluronidase for at least 10 days if it is just swelling. If your injector was worried about necrosis (which is the blocking of an artery to the lip area which can lead to tissue death), this would have been the only reason I would have recommended or done hyaluronidase at this point. If your injector believes it's just swelling, you need to wait it out before adjusting it anymore or you're going to get into a situation where you're adjusting, injecting, reinjecting, etc. and chasing your tail. If it's not swelling - and it's necrosis or a hematoma or something like that, then yes, you need to treat it now.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.